Alert archive / North Dakota / Blizzard Watches in 2016
Blizzard Watch 1, NWS Bismarck, ND
NWS Bismarck, ND issued this blizzard watch at Feb 5, 2016, 3:53 PM CST for 5 counties in North Dakota. It took effect at Feb 7, 2016, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 3:53 PM CST (21:53 UTC)
- In effect from
- Feb 7, 2016, 12:00 AM CST
- Expired
- Feb 6, 2016, 3:09 AM CST
- In force
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, Pierce County, ND, Rolette County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 80 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WWUS43 KBIS 052153 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 353 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH IN EFFECT LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT FROM NEAR THE TURTLE MOUNTAINS THROUGH THE UPPER JAMES RIVER VALLEY... .VERY STRONG WINDS...LIGHT SNOW...AND BLOWING SNOW...WILL DEVELOP LATE SATURDAY NIGHT AND CONTINUE THROUGH LATE SUNDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM BOTTINEAU AND THE TURTLE MOUNTAINS...TO RUGBY...HARVEY AND CARRINGTON. WINDS GUSTING AS HIGH AS 65 MPH COULD COMBINE WITH THE SNOW TO CAUSE WHITE-OUT CONDITIONS IN BLOWING SNOW...ESPECIALLY IN OPEN COUNTRY. TRAVEL COULD BECOME DANGEROUS. THOSE PLANNING TRAVEL ACROSS NORTH DAKOTA LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT SHOULD REMAIN AWARE OF THE LATEST FORECAST UPDATES REGARDING THIS STORM SYSTEM. NDZ004-005-013-023-025-061000- /O.NEW.KBIS.BZ.A.0001.160207T0600Z-160208T1200Z/ BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY...HARVEY... CARRINGTON 353 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * WINDS GUSTING AS HIGH AS 65 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALIZED AMOUNTS UP TO 5 INCHES... ARE POSSIBLE. * TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ JV
3 follow-up statements
828 WWUS43 KBIS 060012 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 612 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH IN EFFECT LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT FROM NEAR THE TURTLE MOUNTAINS THROUGH THE UPPER JAMES RIVER VALLEY... .VERY STRONG WINDS...LIGHT SNOW...AND BLOWING SNOW...WILL DEVELOP LATE SATURDAY NIGHT AND CONTINUE THROUGH LATE SUNDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM BOTTINEAU AND THE TURTLE MOUNTAINS...TO RUGBY...HARVEY AND CARRINGTON. WINDS GUSTING AS HIGH AS 65 MPH AND FALLING SNOW COULD CAUSE WHITE-OUT CONDITIONS IN BLOWING SNOW...ESPECIALLY IN OPEN COUNTRY. TRAVEL COULD BECOME DANGEROUS. THOSE PLANNING TRAVEL ACROSS NORTH DAKOTA LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT SHOULD REMAIN AWARE OF THE LATEST FORECAST UPDATES REGARDING THIS STORM SYSTEM. NDZ004-005-013-023-025-060815- /O.CON.KBIS.BZ.A.0001.160207T0600Z-160208T1200Z/ BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY...HARVEY... CARRINGTON 612 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... * BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * WINDS GUSTING AS HIGH AS 65 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALIZED AMOUNTS UP TO 5 INCHES...ARE POSSIBLE. * TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AYD
111 WWUS43 KBIS 060326 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 926 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH IN EFFECT LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT FROM NEAR THE TURTLE MOUNTAINS THROUGH THE UPPER JAMES RIVER VALLEY... .VERY STRONG WINDS...LIGHT SNOW...AND BLOWING SNOW...ARE FORECAST TO DEVELOP LATE SATURDAY NIGHT AND CONTINUE THROUGH LATE SUNDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FROM BOTTINEAU AND THE TURTLE MOUNTAINS...TO RUGBY...HARVEY AND CARRINGTON. WINDS GUSTING AS HIGH AS 65 MPH WITH FALLING SNOW COULD CAUSE WHITE-OUT CONDITIONS...ESPECIALLY IN OPEN COUNTRY. TRAVEL COULD BECOME DANGEROUS. THOSE PLANNING TRAVEL ACROSS NORTH DAKOTA LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT SHOULD REMAIN AWARE OF THE LATEST FORECAST UPDATES REGARDING THIS STORM SYSTEM. NDZ004-005-013-023-025-061130- /O.CON.KBIS.BZ.A.0001.160207T0600Z-160208T1200Z/ BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY...HARVEY... CARRINGTON 926 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... * BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * WINDS GUSTING AS HIGH AS 65 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALIZED AMOUNTS UP TO 5 INCHES...ARE POSSIBLE. * TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AYD
776 WWUS43 KBIS 060909 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 309 AM CST SAT FEB 6 2016 ...BLIZZARD WARNING IN EFFECT LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT FROM NEAR THE TURTLE MOUNTAINS SOUTH INTO THE UPPER JAMES RIVER VALLEY... .THE COMBINATION OF VERY STRONG WINDS AND FALLING SNOW WILL PRODUCE BLIZZARD CONDITIONS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT...IN PLACES LIKE BOTTINEAU...ROLLA...RUGBY...HARVEY AND CARRINGTON. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED FOR MOST LOCATIONS...WITH HIGHER AMOUNTS OF 4 TO 6 INCHES OVER THE TURTLE MOUNTAINS. VISIBILITIES WILL BE NEAR ZERO MAKING TRAVEL EXTREMELY DANGEROUS. TRAVEL ACROSS THE TURTLE MOUNTAINS SOUTH INTO THE UPPER JAMES RIVER VALLEY SHOULD BE RECONSIDERED AND DELAYED IF POSSIBLE. NDZ004-005-013-023-025-061715- /O.UPG.KBIS.BZ.A.0001.160207T0600Z-160208T1200Z/ /O.NEW.KBIS.BZ.W.0001.160207T0600Z-160208T1200Z/ BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY...HARVEY... CARRINGTON 309 AM CST SAT FEB 6 2016 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * BLIZZARD CONDITIONS LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * WINDS GUSTING AS HIGH AS 60 MPH WILL CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. DAMAGE TO TREES AND POWER LINES IS POSSIBLE. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALIZED AMOUNTS UP TO 6 INCHES ACROSS THE TURTLE MOUNTAINS. * TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ KS/WAA
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this blizzard watch went out at Feb 5, 12:43 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 5, 12:43 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1243 PM CST FRI FEB 5 2016 .UPDATE... ISSUED AT 1242 PM CST FRI FEB 5 2016 SNOW HAS PUSHED TO THE SOUTHEAST OF THE AREA AND SKIES CONTINUE TO CLEAR OUT. FORECAST REMAINS IN GOOD SHAPE. UPDATE ISSUED AT 858 AM CST FRI FEB 5 2016 LIGHT SNOW OVER THE SOUTHEAST AFFILIATED WITH A WEAK SHORT WAVE MOVING THROUGH HAS BEEN A LITTLE SLOW TO DISSIPATE...SO HAVE INCREASED POPS A BIT THROUGH THE MORNING...DIMINISHING BY MID-DAY. HAVE ALSO ADJUSTED CLOUD COVER A BIT HIGHER IN THE MORNING WITH THIS WAVE...CLEARING IN THE AFTERNOON. UPDATE ISSUED AT 622 AM CST FRI FEB 5 2016 THE AREA OF SNOW THIS MORNING IS TRACKING EAST ACROSS SOUTH CENTRAL NORTH DAKOTA AND REMAINS SOUTH OF INTERSTATE 94 AND SOON WILL BE EAST OF HIGHWAY 83. ALREADY SEEING SOME CLEARING NORTHWEST. UPDATED CLOUDS FOR THE MORNING. OTHERWISE JUST UPDATED CURRENT CONDITIONS AS THE MORNING FORECAST LOOKS GOOD. GETTING A LOOK AT THE 06Z MODEL SUITE. H500 FLOW FOR THE GFS NOW A BIT CLOSER TO THE 00Z ECMWF WHICH WAS FURTHER NORTH WHILE THE 06Z NAM SEEMS CONSISTENT WITH ITS 00Z SELF. STILL SIGNIFICANT UNCERTAINTY IN THE SNOW/BLOWING SNOW FORECAST FOR SUNDAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 233 AM CST FRI FEB 5 2016 MAIN HIGHLIGHT IN THE FORECAST COMES RIGHT AFTER THE SHORT TERM PERIOD...WHICH INCLUDES SATURDAY AND SUNDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR WESTERN AND MOST OF CENTRAL NORTH DAKOTA. A SPECIAL WEATHER STATEMENT CONTINUES FROM THE TURTLE MOUNTAINS SOUTH INTO THE JAMES RIVER VALLEY...AS HIGH WINDS SUNDAY ALONG WITH FALLING SNOW MAY LEAD TO POOR VISIBILITIES. SEE THE LONG TERM DISCUSSION BELOW AND REFER TO WWW.WEATHER.GOV/BIS FOR DETAILS REGARDING THE HIGH WIND WATCH. FOR THE NEAR TERM PERIOD/EARLY THIS MORNING...BROKEN AREAS/POCKETS OF LIGHT SNOW MAINLY ALONG AND SOUTH OF INTERSTATE 94 WILL GRADUALLY TAPER OFF BY MID MORNING...WITH THE EXCEPTION OF THE SOUTHERN JAMES RIVER VALLEY WHERE LIGHT SNOW WILL LINGER UNTIL 18Z FRIDAY. OTHERWISE DRY WEATHER EXPECTED THROUGH THE REST OF THE SHORT TERM PERIOD. THE LATEST WATER VAPOR IMAGERY LOOP INDICATES A SHORTWAVE INTO FAR SOUTHWEST NORTH DAKOTA AND SOUTHEAST MONTANA...WITH A SECONDARY SHORTWAVE SEEN IN SOUTH CENTRAL SASKATCHEWAN. THE LOCATION AND MOVEMENT OF THIS SECONDARY SHORTWAVE FAVORS PRECIPITATION NORTH OF THE BORDER ACROSS MANITOBA TODAY. THE INITIAL SHORTWAVE WAS RESPONSIBLE FOR THE LIGHT SNOW ACROSS SOUTHERN NORTH DAKOTA. AFTER THE INITIAL SHORTWAVE EXITS BY MID TO LATE MORNING...EXPECT DECREASING CLOUDS FROM WEST TO EAST. HOWEVER...THIS MAY BE OFFSET SOMEWHAT AS VERTICAL MOTION ASSOCIATED WITH WARM AIR ADVECTION COMMENCES TODAY THROUGH TONIGHT. HIGHS TODAY WILL RANGE FROM THE LOWER 20S TURTLE MOUNTAINS TO THE UPPER 30S SOUTHWEST. LOWS FRIDAY NIGHT 17 TO 27. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 233 AM CST FRI FEB 5 2016 ALTHOUGH THERE IS MUCH UNCERTAINTY IN THE AMOUNT OF SNOWFALL FOR SATURDAY NIGHT AND SUNDAY...THE WIND POTENTIAL HAS RISEN TO THE POINT WHERE A HIGH WIND WATCH IS JUSTIFIED FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA SATURDAY AFTERNOON THROUGH SUNDAY. GLOBAL MODELS SHOW SUBSTANTIAL DISAGREEMENT IN PRECIPITATION ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT AND SUNDAY. GFS/NAM TRACK A CLOSED H500 LOW FROM NEAR WILLISTON SOUTHEAST TO BETWEEN DEVILS LAKE AND JAMESTOWN THEN TO FARGO BY SUNDAY AFTERNOON. THE ECMWF IS NORTH OF THIS POSITION AND CLOSES OFF THE H500 LOW NEAR THE MINNESOTA ARROWHEAD. THIS GIVES MUCH UNCERTAINTY TO THE SNOW POTENTIAL BUT WINDS LOOK MORE LIKELY. SO HAVE ISSUED A HIGH WIND WATCH FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA BEGINNING SATURDAY AFTERNOON AND ADDED MORE OF CENTRAL NORTH DAKOTA SATURDAY NIGHT AND SUNDAY. THE WINDS ARE ALSO COMPLEX. A STRONG CHINOOK FLOW DEVELOPS IN THE WARM SECTOR OF THE LOW SATURDAY AFTERNOON ACROSS WESTERN NORTH DAKOTA. TYPICALLY THIS TYPE OF SCENARIO LEADS TO SEVERAL HOURS OF STRONG WINDS IN WARM TO NEUTRAL TEMPERATURE ADVECTION UNTIL SUNSET. AFTER WHICH THE INVERSION MAY LIMIT THE STRENGTH OF THE WINDS. HOWEVER...QUICKLY FOLLOWING THIS A COLD FRONT ARRIVES SATURDAY NIGHT SWEEPING ACROSS WEST AND CENTRAL NORTH DAKOTA GIVING ANOTHER PERIOD OF WINDS ASSOCIATED WITH THE STRONG GRADIENT AND ALSO SUPPORTED BY THE PRESSURE RISE ASSOCIATED WITH THE ARRIVAL OF THE COLD AIR. THE AREA OF MOST UNCERTAINTY LIES ACROSS THE JAMES RIVER VALLEY NORTH TO THE TURTLE MOUNTAINS LATE SATURDAY AND SUNDAY. THIS AREA COULD RECEIVE 2 INCHES OF SNOW SOUTH TO 4 OR MORE NORTH IN THE TURTLE MOUNTAINS. BLIZZARD CONDITIONS COULD BE POSSIBLE IF THE GFS/NAM BECOME THE PREFERRED MODELS AND THE WINDS SPREAD EAST TO THIS AREA. SINCE THIS PERIOD IS LATER...MAINLY LATE SATURDAY NIGHT AND SUNDAY...WILL KEEP THE SPECIAL WEATHER STATEMENT GOING. A VARIETY OF HEADLINES WOULD BE POSSIBLE FROM HIGH WIND WATCH TO BLIZZARD WATCH. FELT IT BEST TO CONTINUE A SPECIAL WEATHER STATEMENT FOR THIS AREA. THE REMAINDER OF THE WEEK WILL SEE GENERALLY QUIET WEATHER WITH COLD AIR TO THE EAST YET MILD IN THE SOUTHWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1242 PM CST FRI FEB 5 2016 VFR THROUGH THE FORECAST PERIOD. GUSTY WEST TO NORTHWESTERLY WINDS WILL DEVELOP FROM WEST TO EAST SATURDAY MORNING INTO MID-DAY. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR NDZ001-002-009-010-017>020-031>034-040>045. HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON FOR NDZ003-011-021-022-035-036-046-047-050. && UPDATE...JJS SHORT TERM...KS LONG TERM...WAA AVIATION...JJS
Hazardous weather outlook, Feb 5, 2:50 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CST FRI FEB 5 2016 NDZ001>003-009>012-017>022-031>037-040>048-050-051-062100- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 250 PM CST FRI FEB 5 2016 /150 PM MST FRI FEB 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH WIND WARNINGS AND WATCHES ARE IN EFFECT FOR VARIOUS PORTIONS OF THE AREA FROM SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-013-023-025-062100- BOTTINEAU-ROLETTE-PIERCE-WELLS-FOSTER- 250 PM CST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A BLIZZARD WATCH IS IN EFFECT FOR THE AREA FROM LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JJS/JV
In the hours before
Special weather statement, Feb 5, 11:04 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1104 AM CST FRI FEB 5 2016 NDZ004-005-012-013-023-025-037-048-051-051915- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 1104 AM CST FRI FEB 5 2016 ...STRONG WINDS WITH BLOWING SNOW POSSIBLE LATE SATURDAY NIGHT THROUGH SUNDAY ACROSS NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY... STRONG WINDS WILL DEVELOP LATE SATURDAY NIGHT THROUGH SUNDAY OVER NORTH CENTRAL NORTH DAKOTA INTO THE JAMES RIVER VALLEY...WITH POSSIBLE WIND GUSTS UP TO 50 MPH. SNOW IS ALSO EXPECTED TO GRADUALLY DEVELOP WHICH WILL COMBINE WITH THE GUSTY WINDS TO PRODUCE REDUCED VISIBILITIES IN BLOWING SNOW. THERE REMAINS SOME UNCERTAINTY ON HOW MUCH SNOW MAY FALL DURING THIS TIME PERIOD...AND IF HEAVIER SNOW DEVELOPS...NEAR BLIZZARD CONDITIONS WITH GREATLY REDUCED VISIBILITIES WILL BE POSSIBLE. THOSE PLANNING TRAVEL ACROSS NORTH DAKOTA LATE SATURDAY NIGHT THROUGH SUNDAY SHOULD REMAIN AWARE OF THE LATEST FORECAST UPDATES ON THIS DEVELOPING SYSTEM. JJS/JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:55 AM CST | High Wind Watch | BIS | Adams, Billings, Bowman, Burke, Burleigh, Dickey and 21 more | 23 hr |
| Feb 5, 2:44 PM CST | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 54 hr |
Nearby
Blizzard Watches in North Dakota, 2016Every blizzard watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.